Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Bong-Ki Lee 2 Articles
A Patient with Cellulitis from Intramuscular Glyphosate Injection
Yoon-Sung Kim, Taek-Gun Ohk, Myeung-Cheol Shin, Hyun-Young Choi, Joong-Bum Moon, Sung-Eun Kim, Jeong-Yeul Seo, Moo-Eob Ahn, Byung-Ryul Cho, Yang-Hoon Kim, Bong-Ki Lee, Myeung Kim, Jun-Hwi Cho
J Korean Soc Clin Toxicol. 2007;5(1):71-73.   Published online June 30, 2007
  • 67 View
  • 0 Download
AbstractAbstract PDF
Glyphosate is the active ingredient in widely used herbicides. It acts through inhibition of the shikimate metabolic pathway in plants. This pathway does not exist in mammals, however, so glyphosate is presumably less toxic to humans. Nevertheless, fatal cases of glyphosate poisoning in humans have still occurred. Cases of glyphosate poisoning reported in the previous literature were almost always caused by intentional ingestion. Therefore, intramuscular injection of glyphosate with suicidal intent has not been reported. We report a case of 43-year-old man with poisoning due to intramuscular injection of glyphosate herbicide. He was admitted to the emergency department with a chilling sensation, local hotness, swelling, and tenderness at the site of glyphosate injection. He was treated with intravenous antibiotics and analgesics for 10 days and was discharged without any other complication.
Two Cases of Rhododendron Brachycarpum Intoxication
Taek-Geun Ohk, Yoon-Seong Kim, Chan-Woo Park, Joong-Bum Moon, Bong-Ki Lee, Byung-Yeul Cho, Yong-Hoon Kim, Seong-Eun Kim, Ki-Hoon Choi, Jeong-Yeul Seo, Hee-Cheol Ahn, Moo-Wob Ahn, Jun-Hwi Cho
J Korean Soc Clin Toxicol. 2006;4(2):143-146.   Published online December 31, 2006
  • 83 View
  • 0 Download
AbstractAbstract PDF
Historically, the common folk have made use of various wild herbs for both food and medicinal purposes. However, the misuse of these wild herbs can lead to adverse consequences, including severe poisoning in some cases. In cases of poisoning from wild herbs, patients can exhibit a variety of symptoms depending on the herbs involved, which in addition to gastrointestinal symptoms may include hemodynamic alteration and abnormal neurologic signs. In the present case, two patients were admitted to the emergency room with symptoms of toxicity after consuming Rhododendron brachycarpum liquor. Rhododendron brachycarpum and other wild herbs contain the toxic material grayanotoxin. Because of its serious toxic symptoms, great caution must be exercised in using rhododendrons for food and medicinal purposes.

JKSCT : Journal of The Korean Society of Clinical Toxicology